Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 15, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jun 23, 2017, 9:04 AM CDT for 4 states. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 9:04 AM CDT (14:04 UTC)
- Expired
- Jun 23, 2017, 12:43 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
All 38 counties
Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 21 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226 WWUS74 KMEG 231404 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 904 AM CDT Fri Jun 23 2017 ...Remnants of Cindy Producing Gusty Winds... .Remnants of Tropical Depression Cindy will continue to move northeastward across Northeast Arkansas into Northwest Tennessee this morning. As a result, gusty winds will occur across portions of the Mid-South into the early afternoon hours. ARZ026>028-035-036-048-049-058-MSZ001-002-007-008-010>013-020-021- TNZ048>050-088-089-231800- /O.NEW.KMEG.WI.Y.0015.170623T1404Z-170623T1800Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Marshall-Tunica-Tate-Coahoma-Quitman- Panola-Lafayette-Tallahatchie-Yalobusha-Lauderdale-Tipton-Haywood- Shelby-Fayette- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Ripley TN, Covington, Brownsville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 904 AM CDT Fri Jun 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 1 PM CDT this afternoon. * WINDS...Speeds sustained at 25 MPH with gusts above 40 MPH at times * TIMING...through 1 PM CDT * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MOZ113-115-TNZ001>004-019>022-051>055-232100- /O.NEW.KMEG.WI.Y.0015.170623T1500Z-170623T2100Z/ Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Crockett-Madison-Chester-Henderson-Decatur- Including the cities of Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, and Decaturville 904 AM CDT Fri Jun 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Speeds sustained at 25 MPH with gusts above 40 MPH at times * TIMING...through 4 PM CDT * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ KRM
1 follow-up statement
072 WWUS74 KMEG 231743 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1243 PM CDT Fri Jun 23 2017 ARZ026>028-035-036-048-049-058-MSZ001-002-007-008-010>013-020-021- TNZ048>050-088-089-231845- /O.CAN.KMEG.WI.Y.0015.000000T0000Z-170623T1800Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Marshall-Tunica-Tate-Coahoma-Quitman- Panola-Lafayette-Tallahatchie-Yalobusha-Lauderdale-Tipton-Haywood- Shelby-Fayette- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Ripley TN, Covington, Brownsville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 1243 PM CDT Fri Jun 23 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Wind Advisory. The strongest bands from Tropical Depression Cindy continue to move northeastward out of the Mid-South. Thus ending the threat for sustained winds over 25 mph. Although, gusty winds of 10 to 20 mph with gusts to 30 mph will continue into the afternoon hours. $$ MOZ113-115-TNZ001>004-019>022-051>055-231845- /O.CAN.KMEG.WI.Y.0015.000000T0000Z-170623T2100Z/ Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Crockett-Madison-Chester-Henderson-Decatur- Including the cities of Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, and Decaturville 1243 PM CDT Fri Jun 23 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Wind Advisory. The strongest bands from Tropical Depression Cindy continue to move northeastward out of the Mid-South. Thus ending the threat for sustained winds over 25 mph. Although, gusty winds of 10 to 20 mph with gusts to 30 mph will continue into the afternoon hours. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jun 23, 6:41 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 6:41 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
641 AM CDT Fri Jun 23 2017
.UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 348 AM CDT Fri Jun 23 2017/
DISCUSSION...
The remnants of Cindy remain the focus for this forecast update.
Early morning satellite and radar trends show an increase in
convection to the Northeast of the center of circulation. The
HRRR model seems to have a very good handle on this
development...although it seems to have the low/Cindy a bit too
far North. WPC 24hr QPF totals are below 3 inches with 3 and 6 hr
Flash Flood guidance of 2.5-3.5 inches and 3-4 inches
respectively. Observed three hour rainfall rates associated with
the convection in East Arkansas are increasing but remain below
1.5 inches per hour. Precipitable water values in excess of two
inches...may result in rain rates as high as 2 inches per hour
over the next few hours. Vertical wind profiles near and West of
the Mississippi are more unidirectional than they are farther East
supporting training of showers/thunderstorms. However as the
low/Cindy moves to the Northeast...the focus for the any training
storms should shift East. Not very confident that the ongoing
Flash flood watch is warranted...but with the recent convective
development and coordination with surrounding offices decided to
not make any changes.
The Storm Prediction Center has included a small portion of West
Tennessee and Northeast Mississippi...mainly near the Tennessee
River and Alabama state line in a Slight Risk for severe
thunderstorms today. Farther West to the Mississippi River there
is a Marginal risk. The main threat will be brief tornadoes to the
East of the center of circulation where vertical shear is
maximized.
Highs today...and for the next 5 days or more should remain below
normal. Some guidance even keeps far Northern portions of the
Midsouth in the 70s for highs early next week. That seems unlikely
in late June...so I tacked on a couple degrees to guidance during
that timeframe. After midweek high temperatures should rebound
back to within a couple degrees of normal...generally in the upper
80s. After Cindy moves out of the area this evening and a cold
front shifts through the area tonight there does not appear to be
any enhanced chance of rain for the next 7 days. No plans to add
anything to the HWO.
30
&&
.AVIATION...
12Z TAF cycle
Low clouds will remain over the region for much of the day as the
remnants of Tropical Storm Cindy move across the forecast area.
Periods of rain will continue through much of the daylight hours
as well. Conditions will improve late tonight with VFR conditions
returning. Winds will be mainly from the south today at 10 to 15
knots with higher gusts shifting to the north tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch through this evening for Dunklin-Pemiscot.
MS...Flash Flood Watch through this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Flash Flood Watch through this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jun 23, 3:58 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 358 AM CDT Fri Jun 23 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 358 AM CDT Fri Jun 23 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A flash flood watch is in effect tonight for much of the Mid-South except Northeast Mississippi and parts of Northeast Arkansas. A few strong to severe storms are possible today to the East of the center of circulation associated with the remnants of Cindy....mainly in Northeast Mississippi and West Tennessee near the Tennessee River. Brief tornadoes are the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through Friday evening.
In the hours before
Special weather statement, Jun 23, 7:26 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Memphis TN 726 AM CDT Fri Jun 23 2017 ARZ027-035-036-048-049-058-MSZ001>017-020>024-TNZ049-050-052>055- 088>092-231530- Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto- Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss- Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Tipton-Haywood- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Harrisburg, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Covington, Brownsville, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 726 AM CDT Fri Jun 23 2017 ...BRIEF GUSTY WIND EXPECTED AS THE REMNANTS OF CINDY TRACK ACROSS THE MIDSOUTH... Wind gusts to 40 mph will be possible this morning along the leading edge of enhanced convection associated with the remnants of tropical storm Cindy. Sustained winds may exceed 25 mph along with the higher gusts but should not last more than should 30 minutes at any given location.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:59 PM CDT | Areal Flood Advisory | MEG | Pontotoc | 61 min |
| Jun 22, 8:24 PM CDT | Special Weather Statement | MEG | Union | 21 min |
| Jun 23, 8:53 AM CDT | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| Jun 23, 10:29 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss | 25 min |
| Jun 23, 11:04 AM CDT | Tornado Warning | MEG | Tishomingo | 12 min |
| Jun 23, 11:38 AM CDT | Tornado Warning | MEG | Itawamba | 22 min |
| Jun 23, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Jun 23, 6:45 PM CDT | Special Weather Statement | MEG | DeSoto, Tate | 30 min |
| Jun 23, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 54 min |
| Jun 23, 6:13 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 47 min |
| Jun 23, 6:15 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 45 min |
| Jun 23, 5:45 AM CDT | Flash Flood Warning | MEG | Cross, Lee, St. Francis | 3 hr |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 61 min |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 41 min |
| Jun 23, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 52 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 38 min |
| Jun 23, 4:42 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jun 23, 4:51 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 39 min |
| Jun 23, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 34 min |
| Jun 23, 5:20 PM CDT | Flash Flood Warning | MEG | Craighead, Greene | 3 hr |
| Jun 23, 8:59 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 3 hr |
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in Mississippi, 2017Wind Advisories in Arkansas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.